Dermatology Expert Forum
Fungus or what?
About This Forum:

This forum is for questions regarding Dermatology issues, such as: rashes, acne, birthmarks, skin infections, rosacea, and general skin care. All questions will be answered by a medical professional.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

Fungus or what?

Just some background.  I'm in my late 30's & I do have asthma.  I have, in distant past, had a case of shingles.  Now, (this began about 4 years ago, the first one occured on my chest at which time I was a regular @ a public pool) I am having a problem with dry scaly areas that are not confined to any particular area; I will have them on my arm, thigh, buttock/groin, back & neck area.  The spots will start as small (1-2 mm) and are dry/scaly, they aren't painful nor do they itch.  The spots will grow and closely resemble ringworm if not look exactly like ringworm.  At the present, I have one on my bicept, one on the back of each thigh and one on my buttock, these have been present for 2-3 months.  They'll clear up and come back a 8-10 weeks later/maybe longer, but not always in the same areas.  I have not been to see a Derm. but my regular Phys. has given me (Mentax Butenafine HCI cream).  This seems to be helpful in that the areas don't get much larger but not too effective in making them go away.  Do you have any idea what my problem is?  I am stressed that I might have a more serious problem???  Could this be a symptom of an STD??  I have tested neg. for HIV but I still worry it may be some other std as my wife & I are attempting to conceive.  

PS.  About a year ago I visited what I call a Doc N the Box for a bad caugh & showed these to the Doc & he gave me a pill pack & indicated that they would go away and not come back.  I spots immediately went away but shortly came back.  I wish I could recall the med. but I can't, could this be a cure that needs to be prescribed differently?

Thanks
242489_tn?1210500813
This sounds like irritation or eczema, not fungus ("ringworm.")  I think you should see a dermatologist, get a specific and accurate diagnosis, and proper treatment.  You may need a prescription-strength steroid for occasional use.  I think an STD is not at all likely.  So find out for sure.

Take care.

Dr. Rockoff
2 Comments
Blank
Avatar_n_tn
ultravate(not sure of spelling) cream clears mine up with one (rarely two) application.  the patches don't come back, but new ones may appear in different area at any time. Have had them for years and that is only thing that I found that is effective on them. I will get 3-4 of those patches a year. illusioneer
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
563773_tn?1374250139
Bhupinder Kaur, MDBlank
Private practice
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
How to Silence Your Inner Critic an...
Apr 16 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eaters: How to Silence Yo...
Mar 26 by Roger Gould, M.D.Blank
1344197_tn?1392822771
Blank
Vaginal vs. Laparoscopic Hysterecto...
Feb 19 by J. Kyle Mathews, MD, DVMBlank